MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Date of Event 07/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event, exact date unknown / not provided.Best estimate date is between (b)(6) 2017- (b)(6) 2019.If explanted; give date: unknown / not provided.(b)(4).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the patient's left eye.No additional information was provided to johnson & johnson surgical vision.Patient had bilateral lens implants.This report captures the lens implanted in patients left eye.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that in follow-up #1 section g4 had the incorrect date received by manufacturer.The correct date is 1/23/2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: further information was provided that the lens was explanted on (b)(6) 2019 due to patient complaint of blurred vision at distance and near.Patient also saw halos and glare around the lights.The patient was unhappy with vision.The intraocular lens (iol) was explanted without incident.The patient is doing well post-operatively.A non-johnson & johnson replacement lens was implanted as a replacement.No further information was provided.The following sections have been updated accordingly: section b3: date of event: exact date not provided, best estimate is on (b)(6) 2019 when it was learned there was planned intervention.Section d7: if explanted, give date: on (b)(6) 2019.Section d10: device available for evaluation? yes.Returned to manufacturer on: 1/23/2020.Section h3: device returned to manufacturer: yes.Section h6: patient code 2137 blurred vision, 2227 halo, 3191 glare, 3191 explant of lens.Device evaluation: it can seen that the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.Also it can be seen that there are scratches on the posterior side of the optic body.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.The complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9406606
Report Number9614546-2019-01078
Device Sequence Number2973670
Product Code POE
UDI-Device Identifier05050474605268
UDI-Public(01)05050474605268(17)211104
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer02/20/2020
02/20/2020
10/25/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/21/2020
02/21/2020
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005